Nan-Kuo Ho

Department of Mathematics, NTHU
No. 101, Sec. 2, Guangfu Rd.,
Department of Mathematics,
National Tsing Hua University,
Hsinchu, 300, Taiwan
Phone: +886(3) 5715131 ext. 33017
Office: Math building 617

I am currently a professor at National Tsing Hua University in Taiwan. I was an NSERC Postdoc at the Fields Institute from August 2004 to July 2006. I received my Ph.D. from University of Toronto in 2003, under the supervision of Lisa C. Jeffrey. My research centres on the geometry and topology of the moduli spaces of flat bundles with involutions.

Research Interests

  • Meromorphic connections, tt*-Toda equations
  • Surface group representations
  • Moduli spaces of principal G-bundles on surfaces
  • Differential geometry, Symplectic geometry

Academic Profile


Seminars and Conferences

Publications and Preprints

  1. (Joint with Lisa Jeffrey, Paul Selick, Eugene Xia) , Flat connections and the commutator map for SU(2). Submitted.
  2. (Joint with Martin Guest) Kostant, Steinberg, and the Stokes matrices of the tt*-Toda equations, Selecta Mathematica (N.S.) 25 (2019 Aug.), no. 3, Art. 50, 43 pp.
  3. (Joint with Graeme Wilkin, Siye Wu) Conditions of smoothness of moduli spaces of flat connections and of representation varieties, Mathematische Zeitschrift 293(1) (2019), 1-23.
  4. (Joint with Lisa Jeffrey, Khoa Dang Nguyen, Eugene Xia) The SU(2)-character variety of the closed surface of genus 2, Geometriae Dedicata 192 (2018), 171-187.
  5. (Joint with Graeme Wilkin, Siye Wu) Hitchin's Equations on a Nonorientable Manifold, arXiv:1211.0746v3. Comm. Anal. Geom. 26 (2018), no.4, 857-886.
  6. (Joint with Martin Guest) A Lie-theoretic description of the solution space of the tt*-Toda equations, Mathematical Physics, Analysis and Geometry Volume 20 (2017 Dec.), Issue 4, Art. 24, 27 pp.
  7. (Joint with C.-C. Melissa Liu) Connected Components of Surface Group Representations for Complex reductive Lie groups, an appendix in Covering Spaces of Character Varieties by S. Lawton and D. Ramras, New York Journal of Mathematics 21 (2015), 383-416.
  8. (Joint with Lisa Jeffrey) Intersection Cohomology of the Universal Imploded Cross-section of SU(3), Pure and Applied Mathematics Quarterly 10 (2014), no. 4, 675-683.
  9. (Joint with C.-C. Melissa Liu) Anti-perfect Morse Stratification , Selecta Mathematica (N.S.) 17 (2011), no.2 , 505-532.
  10. (Joint with C.-C. Melissa Liu, Daniel Ramras) Orientability in Yang-Mills Theory Over Nonorientable Surfaces, Comm. Anal. Geom. 17 (2009), no.5, 903-953.
  11. (Joint with C.-C. Melissa Liu) Yang-Mills Connections on Orientable and Nonorientable Surfaces , Memoirs of the AMS. 202 (2009), no.948, 1-98.
  12. (Joint with C.-C. Melissa Liu) Yang-Mills Connections on Nonorientable Surfaces , Comm. Anal. Geom. 16 (2008), no.3, 617-679.
  13. On the Moduli Space of Flat Connections over a Compact Surface, Proceeding of the 4th International Congress of Chinese Mathematicians, Vol II (2007), 339-349.
  14. (Joint with Lisa Jeffrey) The Volume of the Moduli Space of Flat Connections on a Nonorientable 2-manifold, Comm. Math. Phy. 256 (2005), 539-564.
  15. (Joint with C.-C. Melissa Liu) On the Connectedness of the Spaces of Surface Group Representations. Noncommutative Geometry and Physics, World Sci. Publ. Hackensack, NJ (2005), 199-214.
  16. (Joint with C.-C. Melissa Liu) Connected Components of the Space of Surface Group Representations II, Inter. Math. Res. Notices 16 (2005), 959-979.
  17. (Joint with Lisa Jeffrey) Representations of Fundamental Groups of Nonorientable 2-manifolds, CRM Proceedings and Lecture Notes, Algebraic structures and Moduli spaces, 38 (2004), 139-147.
  18. The Real Locus of an Involution Map on the Moduli Space of Flat Connections on a Riemann Surface, Inter. Math. Res. Notices 61 (2004), 3263-3285.
  19. (Joint with C.-C. Melissa Liu) On the Connectedness of Moduli Spaces of Flat Connections over Compact Surfaces, Canad. J. Math 56(6) (2004), 1228-1236.
  20. (Joint with C.-C. Melissa Liu) Connected Components of The Space of Surface Group Representations, Inter. Math. Res. Notices 44 (2003), 2359-2372.
  21. (Joint with N.-C Wong) Space-filling curves and Hausdorff dimensions, Southeast Asian Bulletin of Mathematics 21 (1997)



Last Updated: August 3, 2020